Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1993, Volume 61, Issue 1

Rationing, Queues, and Black Markets<1:RQABM>2.0.CO;2-3
p. 1-28

Victor Polterovich

Several types of rationing and queue mechanisms are compared in a framework of general equilibrium type models under gross substitutability and normality assumptions about consumers' Marshallian demand. During transition from rationing and queues to a market system, a group of low income people loses. The transition involves larger losses for this group if black markets prevail under rationing or queues, while a group of high income consumers gains. Some other comparative statics results are developed for a queue model with black markets.

Log In To View Full Content

Journal News